MAUDE Adverse Event Report: ZIMMER BIOMET, INC. RINGLOC BI-POLAR 28X54MM; PROSTHESIS, HIP

ZIMMER BIOMET, INC. RINGLOC BI-POLAR 28X54MM; PROSTHESIS, HIP
Catalog Number 11-165232
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 08/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: cat #: 30.28.06 / protasul-s-30-head 28 m / lot: 317467.G2: russia.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported a patient underwent a left hip closed reduction one day post implantation due to a dislocation.Then, the patient underwent another closed reduction approximately seven days post implantation due to a dislocation.This reduction, however, was unsuccessful.Approximately nine days post implantation, the patient underwent a left hip revision due to a dislocation.The shell, liner, and head were removed and replaced.Attempts have been made and no further information is available.
 
Event or Problem Description
No further information is available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: g3; h2; h3; h6.The following sections were corrected: visual examination of the provided pictures identified the head/bearing/liner/and ring all disassembled.The bearing and ring show damage after disassembly, it is unknown if the damage was before or after they were disassembled.The shell has some debris within the cup.The ring appears to be slightly bent.A review of the device history records identified no deviations or anomalies during manufacturing.Medical records/radiographs were provided and review identified findings of the reported issues: dislocation of the prosthetic acetabular implant superolaterally with impaction of the femoral head within the native acetabular bone as noted.Marked osteopenia.A definitive root cause cannot be determined.Under the warning section, it states the acetabular prosthesis can dislocate.Closed reduction is generally successful; however closed reduction must be attempted with caution to prevent disassociation of the bi-polar acetabular component from the femoral component.When dislocated, the bi-polar component can assume a vertical position and become impinged against the natural acetabulum.When impinged, during closed reduction, the bi-polar component can experience forces greater than the lever-out forces or torque forces required to disassociate (separate) the bi-polar component from the femoral component.Event confirmed via medical records.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
RINGLOC BI-POLAR 28X54MM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20383753
Report Number0001825034-2024-02344
Device Sequence Number20842478
Product Code JDI
UDI-Device Identifier00880304001800
UDI-Public(01)00880304001800(17)270808(10)822610
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K051569
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number11-165232
Device Lot Number822610
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2024
Supplement Date Received by Manufacturer10/30/2024
Initial Report FDA Received Date10/07/2024
Supplement Report FDA Received Date11/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR
Patient SexMale
Patient Weight55 KG